Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 21, 2008, 10:16 AM PDT. It took effect at Jun 21, 2008, 3:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 10:16 AM PDT (17:16 UTC)
- In effect from
- Jun 21, 2008, 3:00 PM PDT
- Expired
- Jun 21, 2008, 9:46 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 211716 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1016 AM PDT SAT JUN 21 2008 NVZ451-220600- /O.NEW.KLKN.FW.W.0001.080621T2200Z-080622T0600Z/ HUMBOLDT COUNTY- 1016 AM PDT SAT JUN 21 2008 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY ISOLATED TO SCATTERED DRY THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING ACROSS HUMBOLDT COUNTY. IN ADDITION WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CEC
1 follow-up statement
000 WWUS85 KLKN 220446 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 946 PM PDT SAT JUN 21 2008 NVZ451-220600- /O.CAN.KLKN.FW.W.0001.000000T0000Z-080622T0600Z/ HUMBOLDT COUNTY- 946 PM PDT SAT JUN 21 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING FOR HUMBOLDT COUNTY. LIGHTNING ACTIVITY HAS ENDED ACROSS HUMBOLDT COUNTY THIS EVENING. THEREFORE...THE RED FLAG WARNING IS NO LONGER NECESSARY. $$ JM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 21, 2:18 AM PDT, 7 hours 58 minutes earlier.
Area forecast discussion, Jun 21, 2:18 AM PDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 218 AM PDT SAT JUN 21 2008 .SYNOPSIS...A COLD FRONT PUSHING SOUTHEASTWARD ACROSS THE REGION LATE SATURDAY INTO SUNDAY MAY PRODUCE SOME ISOLATED DRY THUNDERSTORMS. OTHERWISE...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL KEEP NORTHERN AND CENTRAL NEVADA VERY WARM AND DRY THROUGH THE NEXT 7 DAYS. && .SHORT TERM...TODAY THROUGH SUNDAY. UPPER RIDGE CURRENTLY LOCATED NEAR THE UT/NV BORDER AND WILL BE SHIFTING EASTWARD THROUGH THE SHORT TERM. THIS WILL BRING SOME EVEN WARMER TEMPERATURES INTO THE CWA FOR THIS AFTERNOON WITH HIGHS IN THE 90S COMMON. THERE WILL BE AN INCREASE IN MID AND HIGH LEVEL MOISTURE THIS AFTERNOON OVER FAR WESTERN CWA WHICH COULD HELP TO PRODUCE SOME ISOLATED DRY THUNDERSTORMS. PWS WILL BE APPROACHING 0.75IN OVER WESTERN HUMBOLDT BUT WITH TEMPS IN THE 90S AND DEW POINTS STILL IN THE 30S WILL LIKELY ONLY SEE A COUPLE HUNDREDTHS AT MOST OF PRECIP MAKING IT TO THE GROUND. RESIDUAL CLOUDINESS WILL MOVE ACROSS NORTHERN NV THROUGH THE NIGHT WHICH WILL HELP TO KEEP LOWS MUCH WARMER THAN THEY HAVE BEEN RECENTLY. GENERALLY WENT WITH MID 40S TO MID 50S. A WEAK COLD FRONT WILL MOVE ACROSS NORTHERN NV SUN WHICH WILL ONLY COOL TEMPERATURES OFF ABOUT 3-5 DEGREES. BEST MOISTURE AND INSTABILITY WILL BE OVER FAR EASTERN CWA SUN WITH SOME MORE ISOLATED DRY THUNDERSTORMS POSSIBLE. JMG && .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. MODELS REMAIN IN GOOD AGREEMENT THROUGH THE LONG TERM PERIOD THAT A DRY SWLY FLOW ALOFT WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK THEN A WEAK LOW PRESSURE SYSTEM WILL DROP SWD ALONG THE CA COAST DURING THE LATTER PART OF THE WEEK. SOME MID-LEVEL MOISTURE AND INSTABILITY WILL REMAIN OVER CNTRL AND ERN NV FOR SOME AFTN/EVE CUMULUS BUILDUPS BUT NOT EXPECTING ANY THUNDERSTORMS AT THIS TIME. THE LOW THAT WILL DROP SWD ALONG THE CA COAST DURING THE LATTER PART OF NEXT WEEK SHOULD STAY FAR ENOUGH WEST TO KEEP THE THREAT OF ANY THUNDERSTORMS JUST WEST OF OUR CWA...ALTHOUGH LATE WED/WED NIGHT COULD BE A CLOSE CALL AS A WEAK DEFORMATION ZONE SETS UP ACROSS FAR NW NV. AS FAR AS TEMPS ARE CONCERNED...EXPECTING HIGHS GENERALLY IN THE LOW TO MID-90S THROUGH THE END OF NEXT WEEK. MCGEE && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH SATURDAY NIGHT. HOWEVER...A WEAK LOW PRESSURE SYSTEM WILL BRUSH NWRN NV LATE THIS AFTERNOON INTO TONIGHT FOR THE THREAT OF AN ISOLATED THUNDERSTORMS. GUSTY AND ERRATIC WINDS ARE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORM THAT DOES FORM. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE LOW PRESSURE SYSTEM THIS AFTERNOON...WITH SUSTAINED WINDS BETWEEN 15-25 MPH AND GUSTS TO 35 MPH EXPECTED AT KWMC. MCGEE && .FIRE WEATHER...TEMPERATURES WILL CONTINUE TO WARM TODAY WITH HIGHS MAINLY IN THE 90S ACROSS THE FIRE DISTRICT. SINGLE DIGIT RELATIVE HUMIDITIES WILL BE COMMON AGAIN THIS AFTERNOON. THERE WILL BE AN INCREASE IN MID AND HIGH LEVEL MOISTURE OVER ZONE 451 THIS AFTERNOON WITH ISOLATED DRY THUNDERSTORMS POSSIBLE INTO THE EARLY EVENING. SOUTHWEST WINDS WILL BE INCREASING BY MID AFTERNOON OVER THE WESTERN FIRE ZONES TO 10-20 MPH WITH GUSTS TO AROUND 30 MPH AS WELL. HUMIDITY RECOVERIES WILL BE BETTER TONIGHT THAN THEY HAVE RECENTLY WITH MOST AREAS OF NORTHERN AND WESTERN ZONES GETTING ABOVE 40 PERCENT. SUNDAY WILL BE A LITTLE COOLER ACROSS THE NORTH AS A WEAK COLD FRONT MOVES ACROSS THE AREA. MINIMUM RELATIVE HUMIDITIES WILL CONTINUE TO FALL INTO THE SINGLE DIGITS TO LOWER TEENS. THERE WILL BE SOME RESIDUAL MOISTURE AROUND IN THE AFTERNOON OVER FAR EASTERN NV TO HELP PRODUCE MORE ISOLATED DRY THUNDERSTORMS. JMG && .HYDROLOGY...RECENT WARM TEMPERATURES HAVE CAUSED AN INCREASE IN SNOWMELT WITHIN THE RUBY MOUNTAINS. NO FLOODING IS EXPECTED. LAMOILLE CREEK IS SHOWING SIGNS THAT THE SNOWMELT IS BEING EXHAUSTED AND MAY HAVE ACHIEVED MAXIMUM RISE LAST MONDAY EVENING. HOWEVER...DAYTIME TEMPERATURES WILL BE EVEN WARMER TODAY AND OVERNIGHT TEMPERATURES WILL BE ABOVE FREEZING...THUS THE CREEK MAY REMAIN NEAR THE CURRENT LEVEL FOR THE NEXT SEVERAL DAYS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.